I have had recent bloodwork which shows I have no Progesterone, problem is I have tried oral progesterone caps and they didn't work so at my suggestion after looking at Dr. Lee's blogs, I was given biodentical compound cream, 100mg. I had a heart attack 6 months ago and my cardiologist is not comfortable with any higher level than this however I had outer breast swelling which lasted 2 weeks and I realized finally, it was due to the cream. I have now taken myself off of it for a week and my breast pain is gone so that must have been it. I had a hysterectomy but left my ovaries 3 years ago, labs show I am on the line of actual menopause, question is, if my body is not producing any, is it absolutely necessary I take Progesterone? It has caused weight gain and I don't like that aspect of it.......I am otherwise very estrogen dominant per my labs so I'm thinking I need a balance. Why would it cause this breast inflammation?
Wow, you have been through a lot with having a heart attack and I'm sure that progesterone supplementation is not exactly wanted at this point for that very reason.
We do need some progesterone to balance out the estrogen. Progesterone is normally the first to drop the hardest while estrogen levels drop but, not at the same rate or ratio. Being estrogen dominant or, in your case, no progesterone to stop it, means that you could build up estrogen dominant symptoms and a build-up or thickening of the endometrium (uterine lining) that can create a possibility of uterine cancer or other estrogen dependent situations such as fibroids and their growth or breast lumps/cancer. Unopposed estrogen can cause a whole realm of situations.
However, since we don't know what your estrogen levels are, they may be low enough that they are not of concern to your physician at this point in time by comparison to your heart health. Your estrogen levels may be low enough to not cause these problems. However, the rule of thumb is that we need SOME progesterone to counter or balance the estrogen levels and in your case, a low dosage may be all that is needed to keep your estrogen levels counterbalanced.
I'm not a doctor so, I'd suggest that you talk this over with him/her and see what is thought about this. Breast tenderness and swelling can be caused by both estrogen dominance and as a side effect of the progesterone itself so, it's hard to tell which one it is that is causing those symptoms.
I know that there are natural products out there that can (over time) get your pituitary gland to balance out the hormone levels slowly. (It usually takes about 3 months or so) Vitex (Chasteberry) is one of them. Whether it will raise your progesterone level or drop your estrogen levels enough, I don't know. This is better discussed with your doc.
If you are showing NO progesterone....something may need to put some into your system and a low dosage of it may be needed. Again, only your doc can do the necessary testings to tell if you do need it or not along with weighing the risks vs the benefits of using it vs not using it. And, if you're still not sure....get a second opinion to help you decide.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.